| Model Number |
N/A |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/13/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
Event or Problem Description
Customer reported a picc kinked at approximately the 4cm depth mark in the middle 1/3 of the upper extremity 10 days after insertion.Catheter was inserted on (b)(6) 2024 with 40cm total length and 0cm left external to the patient, secured with statlock.The catheter did not require tpa during the dwell period.Catheter was pulled back.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of catheter kinking was confirmed for five events, but the cause is unknown.Six radiographic images were returned for evaluation.Each radiographic image represented different patients and dates of events.The angle of one of the images (grid row 3) resulted in overlapping of the catheter tubing which prevented definitive evaluation for a kink.Three of the images (grid rows 1,2 & 4) showed a kink at either the skin insertion site or the venous insertion site.The exact mechanism which caused these kinks could not be determined but possible contributing factors could include patient positioning (flexure of the arm), catheter securement, or anatomical variables.One of the images (grid row 5) showed a kink/bend in the catheter as it went into the azygous vein or doubled back within the right subclavian/ij/innominate veins.A possible contributing factor could include a stricture in the svc.The catheter in the last image (grid row 6) was looped into the right ij and was kinked at the top of the loop.The location of the loop was likely constricted by the right ij, resulting in the kink.The locations of the kinks, as well as possible contributing factors, varied between the returned events and no singular root cause could be assigned for the kinks.This complaint will be recorded for future trending and monitoring purposes.